Home

Diarrhea

Severe and recurrent diarrhea can lead to dehydration and is therefore life-threatening. Patients who experience constant diarrhea for two days or more should contact their physician and post on the Marshall Protocol site.

Diarrhea is the excessive and frequent evacuation of watery feces and is commonly reported in those patients with Crohn's disease, inflammatory bowel disorder, and other disease caused by infections of the gastrointestinal tract. The gastrointestinal tract contains so many bacteria that some researchers have argued (unconvincingly) that the gut is the only place that the body contains bacteria.

Symptoms of diarrhea could be due to immunopathologyA temporary increase in disease symptoms experienced by Marshall Protocol patients that results from the release of cytokines and endotoxins as disease-causing bacteria are killed., that is, bacterial die-off. Or, it could be exacerbated by:

  • natural light exposure
  • vitamin D ingestion
  • diet: herbs, spices, roughage, and other irritants
  • food or water contaminants
  • anxiety or stress

Marshall ProtocolA curative medical treatment for chronic inflammatory disease. Based on the Marshall Pathogenesis. (MP) patients who have routine diarrhea should be receptive to how even small amounts of light exposure can contribute to a flare in symptoms.

Evolutionary biologist Paul Ewald has suggested that at least some cases of diarrhea endow pathogens with an evolutionary advantage, allowing them to persist and infect others.

Loose stools

Although diarrhea can be a serious concern while on the MP, there are various stages of elimination that are not really true diarrhea (which does quickly lead to dehydration, if continuous). Many have experienced these various stages which include a frequent “loose stool” or even a nearly liquid stool that is not at all “watery” as is described in true diarrhea.

The reason that this clarification is important is that it is possible to have a very loose stool, or even the nearly liquid stool described above while a patient is in the early stages of the MP due to a higher microbial load and a strong immunopathological reactionA temporary increase in disease symptoms experiences by Marshall Protocol patients that results from the release of cytokines and endotoxins as disease-causing bacteria are killed.. Any additional stimulation, including too much light exposure can cause it. Provided patients are drinking plenty of water and paying attention that this symptom doesn't turn into a watery diarrhea, they should be OK. Patients who have a frequent near-liquid stool should be reluctant to increase antibiotics or activity levels.

Managing symptoms of diarrhea

There are a number of generic strategies for managing immunopathology. The following measures, particular to diarrhea may also be helpful:

  • Take plenty of fluids – Diarrhea can quickly cause dehydration which may result in the need for emergency care. The fluid and electrolytes lost during diarrhea need to be replaced promptly because the body cannot function without them. Although water is extremely important in preventing dehydration, it does not contain electrolytes. Broth and soups that contain sodium, and fruit juices, soft fruits, or vegetables that contain potassium, help restore electrolyte levels. The water article describes a rehydration solution containing electrolytes.
  • Take antidiarrheal medicationAntidiarrheal agents such as Lomotil or Imodium may be used on the MP. If diarrhea is due to food poisoning or other acute infection, it is not advisable to stop diarrhea unless it is causing dehydration or the cramping is intolerable. Diarrhea assists in removing the pathogens and toxins from the gut. If in doubt, patients should speak with their physician.

Physicians should be aware that when diarrhea is caused by Clostridium difficile, Lomotil or Imodium are not used for managing diarrhea. C. difficile is an infection usually acquired in a hospital setting following standard dosing of broad-spectrum, macrolide antibiotics. The MP antibiotics are not known to cause C. difficile.

Probiotics

Main article: Probiotics

Some patients have reported symptom palliation from probiotics. Unless immunopathology is intolerable, patients on the MP should avoid probiotics as their palliative effect seems to come from overloading and distracting the innate immune system in the GI tract.

Patient experiences

[While on the MP]… the old irritable bowel syndrome and colitis symptoms came back and were quite intense, with bouts of diarrhea. In fact, different parts of my body reacted with more intense symptoms followed by relief of symptoms. Usually worse before better. Other symptoms that flared but then went away were a burning feeling in my tongue and also an increase in discomfort in my jawbone around my teeth.

At times the immunopathology made me feel weak and fragile, and during those periods sometimes I did wonder, “Will I ever get over this?” Worse than dealing with the pain was the fact that when I felt weak, I hated to view myself as an old, chronically ill lady. But as I killed enough of the bacteria causing my symptoms I got my drive back. I turned a corner and now those images of weakness and disease have dissipated.

Melinda Stiles, Bacteriality interview

Notes and comments

- =========================================================================== General Questions and Discussion > Zith and nausea/gastrointestinal IP ===========================================================================

From: Dody Date: 2009-11-29 19:35:24 Reply: http://www.marshallprotocol.com/reply.php?topic_id=13340

Hi FindingAnswers,

A very belated reply to your question which I just read tonight for the first time:

GI problems (unrelenting diarrhea w dehydration) were the symptoms that first hospitalized me before I began the MP, and infectious GI problems had haunted me for 40 years before that.

I stopped probiotics sometime during Phase 2. My lactose intolerance had resolved, and I just decided that adding probiotics was just adding to my bacterial load. I did continue, until very recently, avoiding all uncooked fruits and veggies.

The only GI IP I had with Zith–but it was strong–was anal pain. I resorted to a tiny beginning dose, I think about 16 mg. I still ramp Zith very cautiously, always reducing the other abx a bit when doing so, because I do not want to get hit with that IP more strongly than I can handle.

But the good news is that it's been several months since I have had much if any anal pain.

I did have one brief flare-up of diarrhea a few months ago, but unlike pre-MP flares it resolved in less than a day, instead of many days of bed rest and BRAT diet (banana-rice-applesauce-dry toast).

So I would have to answer that I have finally been able to progress with Zith without intolerable GI symptoms, as long as I take it slow. I'm up to 64 mg of Zith. I started it in Feb 09.

All best, Dody

Reply

home/symptoms/gastrointestinal/diarrhea.txt · Last modified: 10.17.2018 by sallieq
© 2015, Autoimmunity Research Foundation. All Rights Reserved.